MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035425150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 02/04/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure when the physician placed the subject coil inside the patients aneurysm, its end loops were sticking out.While the physician tried to readjust the subject coil, it detached prematurely from its delivery wire.The physician used a retriever as a snare device to retrieve the subject coil from the patients anatomy.While the physician tried to re-access the aneurysm several times, the aneurysm got perforated.The patient was treated for the perforation of aneurysm.It was reported that the patient has passed away and the cause of death is unknown.No further information is available.
 
Event or Problem Description
It was reported that during the procedure when the physician placed the subject coil inside the patient¿s aneurysm, its end loops were sticking out.While the physician tried to readjust the subject coil, it detached prematurely from its delivery wire.The physician used a retriever as a snare device to retrieve the subject coil from the patient¿s anatomy.While the physician tried to re-access the aneurysm several times, the aneurysm got perforated.The patient was treated for the perforation of aneurysm.It was reported that the patient has passed away and the cause of death is unknown.No further information is available.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during the procedure, the subject coil detached prematurely and a snare device was used to recover the detached coil.While re-accessing the aneurysm, it was perforated and the patient passed.Additional information provided by the customer indicated that no anomalies were noted to the device prior to use, the device was prepared as per the dfu, continuous flush was maintained for the duration of the procedure, the coil was not advanced or retracted with force, and the anatomy was not tortuous.Per the physician, the perforation of the aneurysm could not be confirmed as due to the reported device and it is unknown whether the patient death was related to the subject device.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.

Brand Name
TARGET 360 ULTRA 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11399420
Report Number3008881809-2021-00108
Device Sequence Number14642479
Product Code HCG
UDI-Device Identifier04546540675965
UDI-Public04546540675965
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model NumberM0035425150
Device Catalogue NumberM0035425150
Device Lot Number22536354
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVO RETRIEVER (STRYKER); UNKNOWN STENT; TREVO RETRIEVER (STRYKER); UNKNOWN STENT
Outcome Attributed to Adverse Event Death; Other; Required Intervention;